• Ron Smith Ron Smith
    May 31, 2012
    Is Lipitor safer than Crestor for muscle cramp side effects?
    Ron Smith Ron Smith
    May 31, 2012

    I have been taking Lipitor (10 mg) for years--miracle drug! It has reduced my total cholesterol to 141 from 250+ or so, with HDLs at 80 and LDLs at 49.  Now I have an issue, which is that I am getting muscle spasms/cramps in my legs and hands after golf games. My doctor took me off Lipitor for several weeks, and now wants me to try Crestor. Does anyone know if this is likely to help the muscle cramps?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • Renee Culver August 17, 2014
    Renee Culver
    August 17, 2014

    Hi Ron,

     

    I'm sure you've found an answer to this question by now, but I wanted to chime in here with information in case it's helpful to anyone else.

     

    Muscle pain is one of the most common side effects of statins, but I'm glad you've talked about it with your physician, because the medications can (rarely) cause a condition called rhabdomyolysis, which can be life threatening. I don't see any literature on whether Crestor or Lipitor is more or less likely to cause muscle cramps, and experts are uncertain why it causes this side effect. 

     

    Has your condition improved at all? Be sure to come back and let us know how you found the new medication if you have some time.

     

    In the meantime, here are some articles that you may find helpful:

    Lowering Cholesterol with Sterols and Stenols

    Weight loss or Niacin? Which is Better?

    READ MORE
  • David1951 June 01, 2012
    David1951
    June 01, 2012

    Ron,

     

    If you look here you will see a comparison of the percentage of affected patients for most of the statins.....read the whole thing:

     

    http://www.mayoclinic.org/medicalprofs/statin-intolerance-clinic.html

     

     

    I would strongly suggest you go here to see a list of most of the adverse effects of all statins...so you recognise all of the statin induced problems you might be experiencing that are due to the statins:

     

    http://www.spacedoc.com/board/viewtopic.php?t=1653

     

     

    Then go here to learn the truth about cholesterol and statins:

     

    http://www.spacedoc.com/

     

     

    David

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.